MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter involved in the reported complaint was received; however, the catheter will not be investigated due to covid contamination.The failure mode and the causes are known.Therefore, for the employee's safety, the returned catheter will not be investigated.
 
Event or Problem Description
An ivtm therapy was initiated for a resuscitated post-cardiac arrest patient (covid-19 positive), an icy catheter (lot #147266) was inserted into the patient's right femoral vein and approximately after 13 hours of the ivtm therapy, the thermogard ivtm system generated an "air trap warning" alarm.There was no leak from the start-up kit (suk), and the customer suspected an icy catheter balloon leak.The customer turned off the thermogard system and removed the catheter.The clinical engineer confirmed a balloon leak by injecting air into the icy catheter which was submerged in water.Treatment continued with alternate temperature management device.There was no problem with the thermogard console.The customer provided no further information.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key14314077
Report Number3010617000-2022-00435
Device Sequence Number4846783
Product Code NCX
UDI-Device Identifier00849111050043
UDI-Public00849111050043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-03
Device Lot Number147266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown